Semigroups containing covered two-sided ideals. (English) Zbl 0601.20056

A proper two-sided ideal M of a semigroup S is said to be covered if \(M\subseteq S(S\setminus M)S\). It is shown that every non-simple semigroup has covered ideals and the latter form a sublattice in the lattice of ideals. A maximal ideal M of S is covered if and only if it is the greatest ideal of S and it holds \(S^ 2=S^ 3\). A (non-simple) semigroup S has a greatest covered ideal if and only if S as an ideal has a two-sided base \((=\) irreducible generating system). Finally, a necessary and sufficient condition is given in order that every proper ideal of a semigroup be covered.
Reviewer: L.Márki


20M12 Ideal theory for semigroups
Full Text: EuDML


[1] АБРГАН И.: О максимальных подальгєбрах в унарных альгєбрах. Mat. čas. 24, 1974, 113-128.
[2] FABRICI I.: Two-sided bases of semigroups. Mat. časop. 25, 1975, 173-178. · Zbl 0306.20072
[3] FABRICI I., MACKO T.: On bases and maximal ideals in semigroups. Math. Slovaca 31, 1981, 115-120. · Zbl 0461.20045
[4] FABRICI I.: Semigroups containing covered one-sided ideals. Math. Slovaca 31, 1981, 225-231. · Zbl 0465.20061
[5] SC\?WARZ Š.: О максимальных идєалах в тєории полугрупп. Czechoslov. Math. J. 3, 1953, 139-153, 365-383.
[6] SCHWARZ Š.: Prime ideals and maximal ideals in semigroups. Czechoslov. Math. J. 12, 1969, 72-79. · Zbl 0176.29503
[7] SCHWARZ Š.: Semigroups containing maximal ideals. Math. Slovaca 28, 1978, 157-168. · Zbl 0378.20047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.